Oğuz DELİBAŞ
(Clinic of Physical Medicine and Rehabilitation, Ankara Dışkapı Yıldırım Beyazıt Training and Research Hospital, Ankara, Türkiye)
EBRU KARACA UMAY
(Clinic of Physical Medicine and Rehabilitation, Ankara Dışkapı Yıldırım Beyazıt Training and Research Hospital, Ankara, Türkiye)
İbrahim GÜNDOĞDU
(Clinic of Physical Medicine and Rehabilitation, Ankara Dışkapı Yıldırım Beyazıt Training and Research Hospital, Ankara, Türkiye)
Aytül ÇAKCI
(Clinic of Physical Medicine and Rehabilitation, Ankara Dışkapı Yıldırım Beyazıt Training and Research Hospital, Ankara, Türkiye)
Yıl: 2018Cilt: 21Sayı: 3ISSN: 1309-3843 / 1307-7384Sayfa Aralığı: 138 - 142İngilizce

47 0
Isolated Dysphagia Due to the Drug-Induced Parkinsonism in Subacute Stroke Patient
Dysphagia can be due to many reasons both neurologically and non-neurologically. Although neurological causes, especially stroke are the most common cause of dysphagia, additional comorbidities present in patients and medications used for them may also cause a secondary dysphagia. Although drug-induced parkinsonism is affected whole body muscles by the formed akinesia, bradykinesia and dyskinesia, it can cause swallowing disorder especially in oral phase due to swallowing and chewing difficulties. It is frequently associated with the use of antipsychotic medication. Herein as the first case in the literature, we present a drug-induced dysphagia case in a 57-year-old male with stroke, which can easily be misdiagnosed as a stroke-induced dysphagia.
Fen > Tıp > Genel ve Dahili Tıp
Fen > Tıp > Rehabilitasyon
Dergititle.paper.fact_presentationErişime Açık
  • Martino R, Foley N, Bhogal S, et al. Dysphagia after stroke: incidence, diagnosis, and pulmonary complications. Stroke. 2005;36: 2756-63.
  • Antonios N, Carnaby-Mann G, Crary M, et al. Analysis of a physician tool for evaluating dysphagia on an inpatient stroke unit: the modified Mann Assessment of Swallowing Ability. J Stroke Cerebrovasc Dis. 2010;19:49-57.
  • Singh S, Hamdy S. Dysphagia in stroke patient. Postgrad Med J. 2006;82:383-91.
  • Sliwa JA, Lis S. Drug-induced dysphagia. Arch Phys Med Rehabil. 1993;74:445-7.
  • Chaumartin N, Monville M, Lachaux B. [Dysphagia or dysphagias during neuroleptic medication?]. Encephale. 2012;38:351-5.
  • Bohlega SA, Al-Foghom NB. Drug-induced Parkinson’s disease. A clinical review. Neurosciences (Riyadh) 2013;18:215-21.
  • Brigo F, Erro R, Marangi A, et al. Differentiating drug-induced parkinsonism from Parkinson’s disease: an update on non-motor symptoms and investigations. Parkinsonism Relat Disord 2014;20:808-14.
  • Bidaki R, Boshrabadi AR, Mansoori M. A case of neuroleptic malignant syndrome with quetiapine from Iran. J Aller Ther. 2012;3:1-2.
  • Kumar Vohra A, Patterson J. Quetiapine-induced dysphagia in a developmentally disabled woman with bipolar affective disorder. J Psychiatry (German). 2011;14:95-7.
  • López-Sendón J, Mena MA, de Yébenes JG. Drug-induced parkinsonism. Expert Opin Drug Saf. 2013;12:487-96.
  • Shin HW, Chung SJ. Drug-induced parkinsonizm. J Clin Neurol. 2012;8:15-21.
  • Waln O, Jankovic J. An update on tardive dyskinesia: from phenomenology to treatment. Tremor Other Hyperkinet Mov (N Y). 2013;3: 161.
  • Bondon-Guitton E, Perez-Lloret S, Bagheri H, et al. Drug-induced parkinsonism: a review of 17 years’ experience in a regional pharmacovigilance center in France. Mov Disord. 2011;26:2226-31.
  • Fioravanti MP, Miyahara FB, Cavallari HH, et al. Bedside assessment of swallowing in elderly subjects using psychotropic drugs. Braz J Otorhinolaryngol. 2011;77:526-30.
  • Luchesi KF, Kitamura S, Mourão LF. Dysphagia progression and swallowing management in Parkinson’s disease: an observational study. Braz J Otorhinolaryngol. 2015;81:24- 30.
  • Ando K, Takei N, Matsumoto H, et al. Neural damage in the lenticular nucleus linked with tardive dyskinesia in schizophrenia: a preliminary study using proton magnetic resonance spectroscopy. Schizophr Res. 2002;1;57:273- 9.
  • Tiwari P, Panik R, Bhattacharya A, et al. Evidences of possible side effects of neuroleptic drugs: a systematic review. APJR. 2012;1: 330-6.

TÜBİTAK ULAKBİM Ulusal Akademik Ağ ve Bilgi Merkezi Cahit Arf Bilgi Merkezi © 2019 Tüm Hakları Saklıdır.